Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 32, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 18, 1999, 10:07 PM CDT for Santa Rosa County, Florida. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1999, 10:07 PM CDT (03:07 UTC)
- Expired
- Jul 18, 1999, 11:15 PM CDT
- In force
- 68 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Santa Rosa County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 190310 FFWMOB FLC113-190415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1007 PM CDT SUN JUL 18 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 1115 PM CDT * AT 1000 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER EAST CENTRAL SANTA ROSA COUNTY BETWEEN MILTON AND ALLENTOWN. THE STORMS ARE MOVING SOUTHWEST AT 15 MILES AN HOUR. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE EAST CENTRAL PART OF SANTA ROSA COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT. IT IS DIFFICULT TO SEE FLOODED AREAS UNTIL YOU ARE VERY CLOSE TO THEM OR HAVE ALREADY ENTERED THE WATER. SLOW DOWN! DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:30 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 18, 8:30 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 830 PM CDT SUN JUL 18 1999 RATHER DIFFICULT TO ASSESS STATE OF EASTERLY WAVE AS OF 21Z AS DATA SET WAS RATHER SPARSE. HOWEVER...00Z SURFACE ANALYSIS NOW INDICATES RESPECTIVE TROUGHS HAVE ALIGNED. CONVECTION DECREASING OVER THE EASTERN GULF AS INDICATED BY IR IMAGERY...MAINLY DIURNAL EFFECTS. EARLIER AGREEMENT AMONGST MODELS...THAT THE TUTT CELL WOULD PROGRESS TO THE WEST-NORTHWEST AND BE IN THE CENTRAL GULF BY TUESDAY...SEEMS TO BE PANNING OUT FOR THE 12 HR PROGS...AT LEAST FROM LOOKING AT THE SURFACE PICTURE. ACCORDINGLY...NO NEED TO CHANGE ZONE OR MARINE FORECAST. 77
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:05 PM CDT | Flash Flood Warning | MOB | Santa Rosa | 85 min |
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.